MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5 REAMING ROD BALL TIP/950-STERILE; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5 REAMING ROD BALL TIP/950-STERILE; REAMER
Model Number 351.706S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the subject device is received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Visual inspection: the complaint device 2.5 mm reaming rods ball tip was returned to cq for investigation.Only the broken ball tip portion was received.The x-rays of the surgery were also received for investigation and the findings were consistent with the defect identified during physical device investigation.No other issues were identified.Document /specification review: based on the date of manufacture, the current and manufactured version of drawings for the part were reviewed: 2.5 mm reaming rod/ball tip, 351_706 rev m(current and manufactured) dimensional inspection: according to the manufactured revision(351_706 rev m) of the drawing, specified dimension: diameter of the ball tip: 3.37 mm ± 0.05 mm diameter of the shaft: 2.5 mm + 0 mm ¿ 0.05 mm measured dimension: diameter of the ball tip: 3.41 mm (conforming) diameter of the shaft: 2.48 mm (conforming) device used for measurement: caliper (ca802) complaint confirmed: yes, the complaint condition of broken can be confirmed based on the available information.Conclusion: the reaming rod had broken into 2 pieces during surgery.This can be confirmed based on the physical device and photograph provided for investigation.The potential root cause of the issue cannot be identified.During investigation no manufacturing or design discrepancies were identified.A definitive assignable root cause cannot be determined from the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, 351if706 rev t met all inspection acceptance criteria.Certificate of conformance supplied by eptam dated 22-jun-2021 was reviewed and determined to be conforming.Tensile strength specified as minimum 2000.Certified at 2263.Tensile strength of ball tip specified at minimum of 1023.Certified at 1634-1830.Packaging label log (pll) lppf rev g, lmd rev b was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 20217 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of this product that would contribute to this complaint condition.Component part(s) reviewed: part number: 41033, mp35n*ri2.50 lot number: 78p3547 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certificate supplied by zapp dated 28-oct-2020 was reviewed ad determined to be conforming.Lot summary report dated 23-nov-2020 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history review - this lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the reaming rod was bent then passed through the cannulated awl into the tibia, while the reaming rod entered the tibial canal and hit the posterior cortex and the tip broke off.Fragments were generated, and were removed.Procedure was completed successfully with ten(10) - fifteen(15) minutes delay.Concomitant device reported: cannulated awl (part# 03.010.040, lot# unknown, quantity 1).This report is for one (1) 2.5 reaming rod ball tip/950-sterile.This is report 1 of 1 for complaint (b)(4).

Brand Name
2.5 REAMING ROD BALL TIP/950-STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12433642
Report Number2939274-2021-05213
Device Sequence Number4119604
Product Code HTO
UDI-Device Identifier10886982193858
UDI-Public(01)10886982193858
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.706S
Device Catalogue Number351.706S
Device Lot Number149P606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2021
Initial Report FDA Received Date09/07/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0637-0644-2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12.0MM CANNULATED AWL
Patient Age44 YR